Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

October 7, 2018Montgomery County, Missouri

NWS St. Louis, MO issued this special weather statement at Oct 7, 2018, 6:41 PM CDT for Montgomery County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 6:41 PM CDT (23:41 UTC)
Expired
Oct 7, 2018, 7:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO

County Montgomery County, MO

The radar

The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS83 KLSX 072341
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
641 PM CDT SUN OCT 7 2018
 
MOZ042-049>051-059-080030-
Montgomery MO-Gasconade MO-Audrain MO-Osage MO-Callaway MO-
641 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...
MONTGOMERY...NORTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wellsville to 6 miles southeast of Chamois.
Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Montgomery City, Hermann, Wellsville, New Florence, Jonesburg,
Bellflower, Martinsburg, Buell, Big Spring, Mineola, Gasconade, High
Hill, Middletown, Rhineland, Morrison, McKittrick, Danville, Americus
and Portland.

This includes Interstate 70 in Missouri between exits 170 and 183.
 
This also includes  Deutschheim Historic Site and Graham Cave State
Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3911 9168 3918 9142 3914 9141 3914 9126
      3885 9126 3884 9142 3871 9142 3870 9137
      3864 9137 3858 9173
TIME...MOT...LOC 2341Z 242DEG 28KT 3908 9160 3860 9169 

$$

Carney

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 7, 6:35 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 6:35 PM CDT, 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 PM CDT Sun Oct 7 2018

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 334 PM CDT Sun Oct 7 2018

Shortwave lifting northeastward through central Missouri this
afternoon. This combined with surface based CAPES in excess of 2500
J/kg, 0 to 6 km bulk shear around 40 kts and PWs over 1.7 inches
will continue to generate strong to severe storms through this
evening. The main threats will be damaging winds, large hail and
locally heavy rainfall. SPC has kept majority of forecast area in
marginal risk through tonight, though best chances of severe storms
will be now through 03z Monday.

Late tonight the warm front should lift north of forecast area with
precipitation tapering off by daybreak. Dry and above normal
temperatures expected on Monday with highs in the 80s, about 15
degrees above normal for this time of year.

Byrd

.LONG TERM...  (Monday Night through Next Sunday)
Issued at 334 PM CDT Sun Oct 7 2018

Mdls remain in good agreement overall thru Wed. During this time,
pattern also remains largely unchanged with a large upper ridge over
the ern U.S. with a deepening trof across the Rockies.

Mdls have this trof ejecting into the Plains late Tues and reaching
the region on Wed. Widespread rain shud accompany this trof and have
raised PoPs Tues night into Wed. Otherwise, have trended twd the
warmer MOS for temps on Tues with sly flow in the low levels. There
is some question regarding cloud cover, so have not trended too warm
at this time.

As the trof and accompanying sfc fnt moves thru the region on Wed,
much cooler air will push into the region. Expect more seasonable
temps thru the remainder of the forecast period. However, on Fri,
another upper trof and associated cdfnt will push thru the region.
Mdls bring another round of rain with this system as well. If timing
remains similar with updates, going forecast for max temps may be on
the warm side.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 624 PM CDT Sun Oct 7 2018

The cold front continues to push north, taking shower and storm
activity with it. This pattern will continue through the night,
with precipitation exiting the area shortly after midnight.
Within the precipitation, MVFR to IFR cigs and visbys have been
observed, and I expect this will continue until the precip exits
the area.

With all the precipitation that fell this afternoon, fairly weak
flow, and scattering clouds, it stands to reason that some patchy
fog could develop in the early morning hours. However, high res
guidance is really not picking up on any morning fog. Therefore my
confidence in any fog development is quite low and I have not
included it in the TAFs.

Things will finally quiet down across the area tomorrow. The
biggest concern will be with southerly winds, which may gust up
to 20 mph tomorrow afternoon.

SPECIFICS FOR KSTL:

I had hoped that I would be able to leave any mention of precip
out of the STL TAF with this issuance. Unfortunately, the line of
storms that has congealed near Jefferson City is tracking to the
NE and it looks like the southern end of the line will scoot just
north of both STL and SUS. Therefore I did include a brief VCTS
at both terminals, and should any more storms develop on the
southern flank of that line, I may have to throw in prevailing
thunderstorms.

BSH

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     70  88  70  87 /  40   5   5  40
Quincy          67  84  67  84 /  90  20  20  60
Columbia        68  85  67  84 /  80   5  10  50
Jefferson City  69  87  68  85 /  80   5  10  50
Salem           69  87  68  87 /  10   5   5  20
Farmington      68  85  68  83 /  20   5   5  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 7, 3:53 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
353 PM CDT Sun Oct 7 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
353 PM CDT Sun Oct 7 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely through this evening. A few of these storms
may be severe through early evening. The main threats will be
damaging winds to 60 mph, large hail and localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a few strong to severe thunderstorms again on
Tuesday, especially Tuesday night. The main threat will be damaging
winds to 60 mph. The chance for thunderstorms will persist through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

Byrd

In the hours before

Special weather statement, Oct 7, 3:20 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
320 PM CDT SUN OCT 7 2018

MOZ060>062-065-072-073-072100-
St. Charles MO-Washington MO-Jefferson MO-Franklin MO-Warren MO-
Crawford MO-
320 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHEASTERN CRAWFORD...NORTHWESTERN JEFFERSON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN FRANKLIN AND SOUTHEASTERN WARREN COUNTIES
UNTIL 400 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miramiguoa Park, moving northeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Washington, Union, Sullivan, Pacific, St. Clair, Gray Summit, Villa
Ridge, Parkway, Augusta, Miramiguoa Park, Lonedell, St. Cloud,
Stanton, Robertsville, Catawissa, Moselle and Piney Park.

This includes Interstate 44 in Missouri between exits 225 and 257.

This also includes  Robertsville State Park and Meramec State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3819 9124 3864 9097 3851 9073 3848 9074
      3848 9072 3847 9071 3847 9070 3846 9068
      3845 9069 3845 9066 3847 9066 3846 9064
      3809 9105
TIME...MOT...LOC 2020Z 214DEG 36KT 3821 9109

Carney
Special weather statement, Oct 7, 3:53 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
353 PM CDT SUN OCT 7 2018

MOZ061>063-065-072145-
St. Louis MO-St. Charles MO-Jefferson MO-Franklin MO-
353 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHWESTERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN ST.
LOUIS COUNTIES UNTIL 445 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Villa Ridge, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Wentzville,
Kirkwood, Maryland Heights, Manchester, Creve Coeur, Lake St. Louis,
Washington, Dardenne Prairie, Town and Country, Union, Eureka,
Ellisville, Ladue, Des Peres and Pacific.

This includes the following highways...
 Interstate 44 in Missouri between exits 242 and 274.
 Interstate 70 in Missouri between exits 212 and 217.

This also includes  Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and Robertsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3844 9107 3855 9099 3855 9097 3859 9097
      3886 9078 3862 9036 3829 9082
TIME...MOT...LOC 2053Z 223DEG 26KT 3843 9087

Carney
Special weather statement, Oct 7, 5:57 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service St Louis MO
557 PM CDT SUN OCT 7 2018

MOZ048>050-072345-
Cole MO-Osage MO-Callaway MO-
557 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLE...SOUTHEASTERN
CALLAWAY AND OSAGE COUNTIES UNTIL 645 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm over
Taos, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jefferson City, Linn, Wardsville, Taos, Freeburg, Chamois,
Westphalia, Rich Fountain, Meta, Mokane, Wainwright, Schubert,
Portland, Koeltztown, Osage City, Osage Bend, Frankenstein, Tebbetts,
Loose Creek and Bonnots Mill.

This also includes  Clarks Hill/Norton Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3830 9219 3855 9217 3874 9171 3834 9166
TIME...MOT...LOC 2257Z 258DEG 18KT 3848 9205

Carney
Local storm report, Oct 7, 6:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HEAVY RAIN       LAKE MYKEE              38.68N 92.10W
10/07/2018  M2.97 INCH       CALLAWAY           MO   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

MAB
Local storm report, Oct 7, 6:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       3 NNW TAOS              38.54N 92.10W
10/07/2018  M4.50 INCH       COLE               MO   AMATEUR RADIO

            STORM TOTAL SO FAR.

&&

MAB
Special weather statement, Oct 7, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
641 PM CDT SUN OCT 7 2018

MOZ042-049>051-059-080030-
Montgomery MO-Gasconade MO-Audrain MO-Osage MO-Callaway MO-
641 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...
MONTGOMERY...NORTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...

At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wellsville to 6 miles southeast of Chamois.
Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Montgomery City, Hermann, Wellsville, New Florence, Jonesburg,
Bellflower, Martinsburg, Buell, Big Spring, Mineola, Gasconade, High
Hill, Middletown, Rhineland, Morrison, McKittrick, Danville, Americus
and Portland.

This includes Interstate 70 in Missouri between exits 170 and 183.

This also includes  Deutschheim Historic Site and Graham Cave State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3911 9168 3918 9142 3914 9141 3914 9126
      3885 9126 3884 9142 3871 9142 3870 9137
      3864 9137 3858 9173
TIME...MOT...LOC 2341Z 242DEG 28KT 3908 9160 3860 9169

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:08 PM CDTSpecial Weather StatementLSXSainte Genevieve52 min
Oct 7, 5:33 AM CDTDense Fog AdvisoryLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 9 more3 hr
Oct 7, 2:14 PM CDTSevere Thunderstorm WarningLSXFranklin46 min
Oct 7, 2:24 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren51 min
Oct 7, 2:55 PM CDTTornado WarningLSXCallaway, Cole, Osage22 min
Oct 7, 2:58 PM CDTSpecial Weather StatementLSXSaint Charles47 min
Oct 7, 3:15 PM CDTSevere Thunderstorm WarningLSXSaint Charles26 min
Oct 7, 3:20 PM CDTSpecial Weather StatementLSXFranklin40 min
Oct 7, 3:53 PM CDTSpecial Weather StatementLSXSaint Charles, Saint Louis52 min
Oct 7, 4:35 PM CDTAreal Flood AdvisoryLSXMontgomery4 hr
Oct 7, 4:54 PM CDTFlash Flood WarningLSXMontgomery5 hr
Oct 7, 5:38 PM CDTFlash Flood WarningLSXCallaway5 hr
Oct 7, 5:57 PM CDTSpecial Weather StatementLSXOsage48 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.